Warfarin-induced skin necrosis

Despoina D Kakagia, Nikolaos Papanas, Efthimios Karadimas, Alexandros Polychronidis
Annals of Dermatology 2014, 26 (1): 96-8
24648693
Warfarin-induced skin necrosis is an infrequent complication occurring in individuals under warfarin treatment who have a thrombophilic history or after administration of large loading doses of warfarin particularly without simultaneous initial use of heparin. A 62-year-old lady developed skin necrosis 4 days after initiating warfarin therapy of 5 mg daily without initial co-administration of heparin. The patient had a normal clotting profile. Skin necrosis progressed to eschar formation after cessation of warfarin and heparinization stopped expanding. Warfarin was reintroduced at 2 mg daily, initially together with low molecular weight heparin. Autolytic debridement of the necrotic tissue was followed by healing of the cutaneous deficit by secondary intention. Prompt diagnosis and discontinuation of warfarin are crucial for the prognosis.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
24648693
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"

We want to hear from doctors like you!

Take a second to answer a survey question.